MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 LT 9; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 LT 9; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74023261
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/16/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery was performed due to pain and instability.At first it was thought that the peg was broken but when opening the knee and performing further inspection, surgeon determined that patient had developed osteoporosis and the femoral bone collapsed as a result.This caused the pain and instability.Prosthesis was removed and a legion revision was on hand to complete in 1 stage.
 
Additional Manufacturer Narrative
It was reported a revision surgery was performed due to pain and instability.When opening the knee and performing further inspection, surgeon determined that patient had developed osteoporosis and the femoral bone collapsed as a result.The associated journey tibial base plate, journey oxinium femoral component and journey articular insert, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.A medical analysis noted that two x-ray pictures and one intraoperative picture were received which demonstrate that there is a posterior positioning of the femoral component but it is not known if this is the original location or rotation over time due to the reported femoral bone collapse but the later is likely based on the complaint report.As stated, the root cause was determined as patient osteoporosis and collapse of femoral bone.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
JOURN ART INS BCS STD 5-6 LT 9
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9187417
Report Number1020279-2019-03652
Device Sequence Number14059670
Product Code JWH
UDI-Device Identifier03596010555205
UDI-Public03596010555205
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/02/2018
Device Model Number74023261
Device Catalogue Number74023261
Device Lot Number08DM04829
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;